Alert archive / Florida / Small Craft Advisories in 2019
Small Craft Advisory 20, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Sep 1, 2019, 5:32 PM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2019, 5:32 PM EDT (21:32 UTC)
- Expired
- Sep 5, 2019, 11:00 PM EDT
- In force
- 4 days
- Issued by
- NWS Miami, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 2:16 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 1, 2:16 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Miami FL
216 PM EDT Sun Sep 1 2019
...Tropical Storm Warning and Hurricane Watch In Effect for Metro
and Coastal Palm Beach...
...Tropical Storm Watch In Effect for Inland Palm Beach, Metro
and Coastal Broward, and Glades...
.NEAR TERM DISCUSSION...
An area of high pressure will remain in place north of Hurricane
Dorian this afternoon as an upper level trough continues to
progress through the Great Lakes Region. More deep layer tropical
moisture will continue to move into South Florida as the rest of
the afternoon and the evening progresses. Scattered to numerous
showers and thunderstorms will spread across South Florida as
Hurricane Dorian moves closer to the area. These outer squalls
could contain gusty winds and heavy rainfall as they move through
the region. The latest 500 mb temperatures are coming in at around
-4C. This does not support very tall thunderstorms as a tropical
airmass is in place.
.DISCUSSION...
As of 2 PM EDT, Hurricane Dorian is an extremely
powerful and dangerous Category 5 major hurricane which is
forecast to be moving over the northern Bahamas throughout the
remainder of today before nearing the Florida east coast late
Monday through Tuesday. The National Hurricane Center (NHC) stated
that Dorian became the strongest hurricane in modern records for
the northwestern Bahamas and that catastrophic conditions have
occurred. For more information regarding the maximum sustained
winds, present movement, and minimum central pressure, please
refer to the NHC.
Although the latest forecast keeps the center of Dorian offshore
of the SE Florida coast, tropical storm force winds are are
possible across all of South Florida, with the highest chances in
eastern portions of Palm Beach and Broward Counties.
Specifically, for coastal Palm Beach county, hurricane force winds
are possible with tropical storm winds expected. Due to Dorian's
close proximity to the Florida east coast, small shifts in the
track of the hurricane would bring substantial changes in expected
impacts. Residents and visitors in South Florida should continue
to monitor the progress of Hurricane Dorian and keep up to date on
weather conditions. Additional hazards include bands of heavy rain
across South Florida as well with numerous showers and isolated to
scattered thunderstorms in the forecast. Because of this, the
Weather Prediction Center (WPC) has placed the east coast of South
Florida in a Marginal Risk for excessive rainfall today through
12Z Wednesday morning, slowly pulling northward each day and with
a Slight Risk introduced for far northeastern Palm Beach County
for 12Z Monday morning through 12Z Wednesday morning.
Regardless of the eventual track of Dorian, significant marine and
beach impacts are expected along the entire Southeast Florida coast.
A prolonged period of strong winds and swells over the Atlantic
coastal waters will cause very hazardous seas, rough surf, and
beach erosion through the middle of the week. Coastal flooding is
also possible in vulnerable locations along the east coast each
day through the middle of the week, particularly during the times
of high tide. More info in the "MARINE" section below...
In summary, there is still a reasonable risk of tropical storm
force winds across most of South Florida. It is important to
remember that hurricanes are not single points and the forecast
Cone of Uncertainty only reflects the center of the storm. As
previously stated, small changes to the forecast of the center can
make big differences in impacts at any given location. Impacts
from storms can and do occur outside of the cone of uncertainty.
Post Dorian :
As Dorian eventually departs the region by pulling northward and
parallel across the FL east coast, a trailing band of heavy
rainfall cannot be ruled out. Some guidance is suggesting that a
lingering trough may provide a focus for convection for a few
days. This feature, combined with the ample moisture and diurnal
heating will permit healthy rain chances to remain in the forecast
through the end of the work week. Warm temperatures in the lower
to mid 90s will stick around with heat indices in the mid-upper
90s to around 105.
&&
.MARINE...
Conditions will begin to deteriorate for the Atlantic waters
later tonight as Major Hurricane Dorian pushes into the Bahamas
and closer to Florida. Winds of hurricane force are now expected
across the offshore Atlantic waters off the coast of Palm Beach,
with tropical storm force winds expected and hurricane force winds
possible for the coastal Palm Beach waters. For the outer
Atlantic waters offshore Broward and Miami-Dade counties, tropical
storm winds are expected with tropical storm winds possible for
the coastal waters.
With that said, currently a Hurricane Warning is in effect for the
offshore waters off the Palm Beach coast, a Tropical Storm Warning and
Hurricane Watch are in effect for the nearshore coastal waters off
Palm Beach County, a Tropical Storm Warning is in effect for the
offshore Atlantic waters off Broward/Miami-Dade counties, a
Tropical Storm Watch is in effect for the nearshore Atlantic
waters off Miami-Dade and Broward counties, and a Tropical Storm
Watch is in effect for Lake Okeechobee.
Wave heights of 15 to 35 feet are forecast for the Atlantic
waters, with the highest in the Gulf Stream. This will undoubtedly
create extremely hazardous boating conditions over the next
several days.
&&
.AVIATION...
The pressure gradient will continue to tighten as the rest of the
afternoon progresses. This will allow for a breezy northerly flow
for the rest of the afternoon as well. Scattered showers and
thunderstorms will continue throughout the forecast period. Winds
will continue to increase during the evening and overnight hours
as Hurricane Dorian approaches the east coast of Florida. Currently,
a Hurricane Watch and a Tropical Storm Warning is in effect for
the KPBI TAF site with a Tropical Storm Watch in effect for KFLL
and KFXE.
&&
.BEACH FORECAST...
A high risk of rip currents continues at all Atlantic beaches
through at least Tuesday. Very rough surf will create hazardous
beach conditions and likely cause major beach erosion for Atlantic
beaches. This combined with King Tides will result in the
potential for significant coastal flooding along Palm Beach
beaches and minor coastal flooding for Broward and Miami-Dade
beaches from Monday through mid-week as Hurricane Dorian
approaches Florida and moves northward and parallel to the east
coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 88 76 87 / 50 80 80 80
Fort Lauderdale 77 89 76 86 / 50 70 70 60
Miami 77 90 77 88 / 40 70 70 60
Naples 77 88 78 88 / 40 70 70 60
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ063-067-072-172.
Hurricane Watch for FLZ068-168.
Tropical Storm Warning for FLZ068-168.
High Rip Current Risk through Tuesday evening for FLZ168-172-173.
AM...Tropical Storm Watch for AMZ610-651.
Hurricane Watch for AMZ650.
Tropical Storm Warning for AMZ650-671.
Hurricane Warning for AMZ670.
GM...None.
&&
NEAR TERM DISCUSSION...55/CWC
DISCUSSION...03/Fell
MARINE...03/Fell
AVIATION...55/CWC
BEACH FORECAST...03/FellHazardous weather outlook, Sep 1, 12:28 PM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1228 PM EDT Sun Sep 1 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 020430- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1228 PM EDT Sun Sep 1 2019 ...Hurricane Dorian: Watches and Warnings in effect for portions of South Florida... ...Consult the latest Hurricane Local Statement... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT See weather.gov/srh/tropical?office=mfl#hti .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY See weather.gov/srh/tropical?office=mfl#hti .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 1, 1:06 PM EDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service Miami FL 106 PM EDT Sun Sep 1 2019 FLZ071>074-173-011745- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 106 PM EDT Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD COUNTIES UNTIL 145 PM EDT... * At 106 PM EDT, National Weather Service meteorologists were tracking gusty showers along a line extending from near Mile Marker 30 On Alligator Alley to near Sunrise. Movement was south at 15 mph. * Winds in excess of 45 mph possible with these showers. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Coral Springs, Davie, Miami Beach, Plantation, Sunrise, Tamarac, Margate, Miami Gardens, Lauderhill, Weston, North Miami, North Miami Beach, North Lauderdale, Lauderdale Lakes, Dania Beach and Miami Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with these shower, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2587 8066 2626 8059 2624 8023 2586 8014 TIME...MOT...LOC 1706Z 359DEG 15KT 2619 8051 2618 8031 RAG
Special weather statement, Sep 1, 1:48 PM EDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Miami FL 148 PM EDT Sun Sep 1 2019 FLZ071>074-173-011830- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 148 PM EDT Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 230 PM EDT... * At 148 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Intersection Krome And U.S. 27, or 7 miles west of Miramar, moving south at 35 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Miramar, Davie, Coral Gables, South Miami, Kendall, The Redland, Doral, Miami Lakes, Hialeah Gardens, Pinecrest, Sweetwater, Medley, Westchester, Glenvar Heights, Palmetto Bay, Palm Springs North, Zoo Miami and Coral Terrace. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2603 8061 2606 8035 2559 8028 2556 8058 TIME...MOT...LOC 1748Z 354DEG 31KT 2596 8047 CWC
Special weather statement, Sep 1, 2:38 PM EDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Miami FL 238 PM EDT Sun Sep 1 2019 FLZ073-074-173-174-011930- Metropolitan Miami Dade FL-Far South Miami-Dade County FL- Inland Miami-Dade County FL-Coastal Miami Dade County FL- 238 PM EDT Sun Sep 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 330 PM EDT... * At 238 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over The Hammocks, or near Kendall, moving south at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Homestead, South Miami, Homestead Miami Speedway, Black Point, Homestead General Airport, The Redland, Kendall, Doral, Pinecrest, Sweetwater, Florida City, Westchester, Naranja, Glenvar Heights, Palmetto Bay, Zoo Miami, Goulds, Princeton, Olympia Heights and Miccosukee Resort. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2541 8029 2544 8061 2578 8060 2580 8031 TIME...MOT...LOC 1838Z 001DEG 11KT 2568 8043 CWC
Special weather statement, Sep 1, 4:15 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
415 PM EDT Sun Sep 1 2019
FLZ069-070-073-075-174-012100-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
415 PM EDT Sun Sep 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLLIER...MAINLAND
MONROE AND CENTRAL MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Carnestown to 12 miles southwest of Shark Valley Obs Tower.
Movement was south at 15 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Wilderness
Waterway, Carnestown and Copeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2544 8125 2565 8136 2573 8134 2575 8141
2579 8144 2577 8153 2577 8154 2601 8146
2590 8122 2557 8086 2518 8085 2517 8088
TIME...MOT...LOC 2013Z 007DEG 14KT 2591 8141 2557 8094
JPM3Special weather statement, Sep 1, 5:17 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Miami FL
517 PM EDT Sun Sep 1 2019
FLZ069-070-012200-
Coastal Collier County FL-Inland Collier County FL-
517 PM EDT Sun Sep 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
600 PM EDT...
* At 516 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Royal Palm Hammock, or 9 miles
northwest of Everglades City, moving southwest at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Marco Island, Everglades City, Plantation Island, Cape Romano,
Marco Island Airport, Royal Palm Hammock, Key Marco, Cape Romano
Aquatic Preserve, Port Of The Island and Goodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2607 8150 2585 8136 2577 8153 2577 8154
2581 8161 2577 8167 2580 8175 2594 8182
2595 8182
TIME...MOT...LOC 2116Z 064DEG 16KT 2593 8152
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:30 PM EDT | Special Marine Warning | MFL | 60 min | |
| Aug 31, 10:05 PM EDT | Special Marine Warning | MFL | 26 min | |
| Aug 31, 11:08 PM EDT | Tropical Storm Warning | MFL | Palm Beach | 3 days |
| Aug 31, 11:36 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 1, 12:13 AM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 1, 5:18 AM EDT | Hurricane Warning | MFL | 66 hr | |
| Sep 1, 11:04 AM EDT | Storm Surge Watch | MFL | Palm Beach | 6 hr |
| Sep 1, 1:06 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Sep 1, 1:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Sep 1, 2:38 PM EDT | Special Weather Statement | MFL | Miami-Dade | 52 min |
| Sep 1, 4:15 PM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| Sep 1, 4:49 PM EDT | Tornado Warning | MFL | Collier | 26 min |
| Sep 1, 4:50 PM EDT | Special Marine Warning | MFL | 55 min | |
| Sep 1, 5:04 PM EDT | Storm Surge Warning | MFL | Palm Beach | 42 hr |
| Sep 1, 5:17 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Sep 1, 5:43 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Sep 1, 6:00 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 1, 6:04 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 41 min |
| Sep 1, 6:40 PM EDT | Special Marine Warning | MFL | 50 min | |
| Sep 1, 6:59 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
Nearby
Small Craft Advisories in Florida, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.